Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 80, NWS Mobile, AL

July 3, 2021Escambia County, Florida

NWS Mobile, AL issued this areal flood advisory at Jul 3, 2021, 12:40 PM CDT for Escambia County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 12:40 PM CDT (17:40 UTC)
Expired
Jul 3, 2021, 2:45 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Escambia County, FL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WGUS84 KMOB 031740
FLSMOB

Flood Advisory
National Weather Service Mobile AL
1240 PM CDT Sat Jul 3 2021

FLC033-031945-
/O.NEW.KMOB.FA.Y.0080.210703T1740Z-210703T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-
1240 PM CDT Sat Jul 3 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  South central Escambia County in northwestern Florida...

* Until 245 PM CDT.

* At 1239 PM CDT, Doppler radar indicated heavy rain due to slow 
  moving thunderstorms. This will cause urban and small stream 
  flooding in the advisory area. Up to one inch of rain has already 
  fallen in less than an hour. An addition 1 to 2 inches of rain is 
  possible. 

* Some locations that will experience flooding include...
  Pensacola, West Pensacola, Warrington and Myrtle Grove. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3042 8718 3036 8725 3040 8737 3047 8733

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 6:43 AM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 3, 6:43 AM CDT, 5 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 AM CDT Sat Jul 3 2021

.AVIATION...
12Z issuance...A weak frontal boundary moves southward to near the
coast today, where it will stall tonight. Numerous showers and
storms are expected to develop near the coast today with
progressively less coverage further inland. Light westerly winds
today, except for becoming southwest near the coast. MVFR
conditions will accompany the heavier showers and storms. /22

&&

.PREV DISCUSSION... /issued 438 AM CDT Sat Jul 3 2021/

NEAR TERM UPDATE /Now Through Sunday/...A positively tilted
upper trof over the eastern states slowly lifts northeastward
during the period. While the upper trof will be lifting away from
the region, an upper level weakness is left lingering over the
northern Gulf. While the progression of the upper trof allows for
drier air to flow into much of the area, the presence of the upper
level weakness acts as a wall of sorts, which in turn maintains
higher deep layer moisture content over the coastal counties
compared to further inland. A weak frontal boundary oriented east-
west across central Alabama/Mississippi progresses slowly
southward to near the coast through noon where it lingers through
Saturday night. Considering the distribution of moisture and
placement/movement of the frontal boundary, will start off the day
dry, followed by likely pops near the coast this afternoon with
pops tapering off to zero far inland. Pops will then taper off
from north to south through the overnight hours. The weak boundary
is expected to dissipate on Sunday while progressing inland
during the day (along with improving deep layer moisture
progressing further inland), and have gone with chance to good
chance pops for the central and southern portion of the area while
well inland will have mainly slight chance pops. Highs today and
Sunday will be in the upper 80s to lower 90s. Lows tonight range
from the mid/upper 60s well inland to the mid 70s along the coast.
A low risk of rip currents is expected through the period. /29
/22

SHORT TERM /Sunday night Through Monday night/...The aforementioned
upper trough in the near term continues lifting off to the
northeast. Our region remains in a general weak west-southwest
flow aloft as weak longwave upper level troughing left behind
lingers over our CWA through the period. At the surface, the
frontal boundary mentioned in the near term begins to wash out as
weak high pressure over eastern Gulf shifts north. Monday into
Monday night, Hurricane Elsa is expected to pass over Cuba, and
begin to entering the southeastern Gulf of Mexico.

As the weak frontal boundary becomes washed out Sunday night into
Monday, return flow is able to become more reestablished. PWATs
increase over the region to around 2-2.2 inches as moisture
spreads inland through the period. As this increasing moisture
spreads inland, so do the rain and storm chances with much of the
CWA under likely PoPs on Monday. Rain and storm chances taper of
Monday night before increasing again going into the extended.
Ultimately, weather moving forward will largely depend on how
Hurricane Elsa evolves through this period. Otherwise, low temps
through the short term remain generally near 70 far inland to low
to mid 70s closer to the coast. High temps on Monday are expected
to be in the upper 80s to low 90s north of I-10, with mid 80s
closer to the coast. JEH/88

EXTENDED TERM /Tuesday Through Friday/...Benign upper level flow
exists during the early portions of the extended period with the CWA
situated between two upper level ridges. We have the subtropical
ridge to the east stretching into the southwestern Atlantic, and
another ridge situated over the southwestern U.S. Tuesday. An upper
level trough during the short term period lifts out of the
northeastern U.S., however in its wake there is a weakness in the
mid to upper level ridging over the southeastern U.S. that will
allow for Elsa to track northward across Cuba and into the eastern
Gulf of Mexico. A surface high pressure will reside to the east of
Elsa, also aiding in the steering of the tropical cyclone and
promoting general southerlies to southeasterlies over the region.

The track of Elsa is uncertain, with the near term period being
critical in Elsa's future. Elsa's strength will determine its near
to short term track, and any differences of more than a few tenths
of a degree latitude will make a worlds difference heading into the
extended period. For now, model consensus keeps Elsa in the eastern
Gulf of Mexico or even into the southern half of the Florida
peninsula. Despite this, it is important to stay vigilant given the
uncertainties involved in future track/intensity, and we will
continue to monitor the evolution of Elsa over the coming days.

Outside of Elsa, a plume of higher PWATs will likely advect into the
region Tuesday into Wednesday, helping to increase rain and
thunderstorm chances across the region. Have opted to keep chance to
likely PoPs in the grids to account for this. Elsa will have moved
inland by Wednesday, and a fetch of deep, tropical moisture will
likely linger across the region into Thursday. Given this, have
continued likely PoPs for Thursday afternoon. After this, we return
to a more normal Summer-like pattern by Friday with chance for
showers and thunderstorms in the afternoon. Temperatures will be
dependent on cloud cover, however anticipating Elsa to remain far
enough east to allow for sufficient heating over the region.
Generally anticipate highs in the upper 80's to perhaps lower 90's
each day. Lows will be in the lower 70's.

Regardless of Elsa's track/intensity, this serves as a good reminder
to review your tropical preparedness plans and ensure you are ready
for if/when a tropical storm/hurricane comes your way. Preparedness
for the hurricane season can go a long way in ensuring you and your
families safety in the face of a tropical storm/hurricane. MM/25

MARINE...Small craft operating on the Gulf waters should exercise
caution today due to westerly winds of 13 to 18 knots. We will
continue to monitor the progression of Tropical Storm Elsa as it is
forecast to enter into the southwest Gulf of Mexico Monday
afternoon. Any impacts at this time would be late in the forecast
period (Tuesday night into Wednesday) with increasing long period
swells. Otherwise, light to moderate westerly winds will persist
through Saturday night, shifting southwesterly on Sunday then
southerly on Tuesday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:28 PM CDTAreal Flood AdvisoryMOBEscambia2 hr
Jul 3, 2:38 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa112 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.